MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 363419
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: air in line."after setting up and priming my line through the pump it would continuously alarm for air bubble." additional: i was required to run a blood transfusion for my patient using the b braun infusion pump.After setting up and priming my line through the pump it would continuously alarm for air bubble yet in assessing the line no air could be identified.Troubleshooting this issue involved: removing the line from the pump and running the line through my fingers to work out any kinks in the tube.Flicking the line to remove any micro bubbles that may be difficult to see.Running my finger along the line inside the pump prior to closing it.Filling the drip chamber with more of the blood, making it fuller.Changing pumps all together and repeating the same tricks, these tricks were attempted numerous times over the course of half an hour before involving the unit educator.The unit educator attempted the same tricks with no success and therefore the educator for iccs was then involved.Wiping the inner sensor with alcohol and letting it dry was the only trick that provided some resolution to the issue, however this needed to be done 3 times throughout the 2 hour infusion in order to complete it.This caused a huge delay in the patient receiving his blood transfusion and a massive waste of time for myself and the 2 colleagues that were involved.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample or lot number was provided for evaluation.Based on the data from the investigation, the root cause of the reported incident was unable to be determined.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km 22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
MDR Report Key20543708
Report Number2523676-2024-00957
Device Sequence Number7872671
Product Code FPA
UDI-Device Identifier04046964294570
UDI-Public(01)04046964294570
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number363419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown